Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 95, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 22, 2017, 9:03 AM PDT. It took effect at May 22, 2017, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 9:03 AM PDT (16:03 UTC)
- In effect from
- May 22, 2017, 12:00 PM PDT
- Expired
- May 22, 2017, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
486 WHUS76 KMTR 221603 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 903 AM PDT MON MAY 22 2017 PZZ530-230015- /O.NEW.KMTR.SC.Y.0095.170522T1900Z-170523T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 903 AM PDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
399 WHUS76 KMTR 222114 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 214 PM PDT MON MAY 22 2017 PZZ530-230400- /O.CON.KMTR.SC.Y.0095.000000T0000Z-170523T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 214 PM PDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 22, 8:11 AM PDT, 52 minutes earlier.
Area forecast discussion, May 22, 8:11 AM PDT, 52 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
811 AM PDT Mon May 22 2017
.SYNOPSIS...High pressure will maintain very warm and dry
conditions for inland areas through today. A shallow marine layer
and weak seabreeze will keep the coast seasonably cool. A cooling
trend is expected regionwide from Tuesday through Friday. Warming
is then expected for inland areas during the upcoming weekend.
&&
.DISCUSSION...As of 8:00 AM PDT Monday...A boost in the depth of
the marine layer combined with a more pronounced onshore flow lead
to widespread clouds and patchy fog along the coast plus into the
Salinas Valley. Clouds are expected to burn back to the coast
later this morning. However, big question remains if sunshine will
make it to the coast or not. Will monitor conditions and provide
an update to the forecast if necessary.
Otherwise, main story for the week will be cooler conditions over
the next several days as the ridge of high pressure flattens out
as a low dives down from the northwest. Temperatures will start to
rebound by the weekend as a weak ridge rebuilds into our region.
.PREVIOUS DISCUSSION...An upper level ridge remains centered
along the West Coast early this morning...maintaining a warm
airmass across inland areas. However, the marine layer is deeper
this morning (about 1200 feet deep at Fort Ord) and onshore
pressure gradients are slightly greater. The result will be more
widespread morning low clouds and fog near the ocean and locally
into the coastal valleys, and cooler daytime temperatures in these
areas as well. Inland areas that remain isolated from the effects
of the marine layer will continue to be very warm today.
The upper level ridge is forecast to weaken on Tuesday and then
completely break down by Wednesday as an upper trough currently in
the Gulf of Alaska drops southeast and into the Western United
States. These developments will result in robust cooling across
our entire region, especially inland, from Tuesday through
Thursday. Daytime highs will cool by as much as 20 degrees by
midweek. In addition, night and morning low clouds will be much
more widespread and persistent by midweek.
The upper trough will shift east by the weekend, allowing an upper
ridge to redevelop near the West Coast. Modest warming is expected
inland over the weekend. However, moderate onshore flow will limit
weekend warming potential near the coast.
&&
.AVIATION...As of 4:35 AM PDT Monday...For 12z tafs. The marine
layer persist at around 1200 ft this morning which allowed some
inland penetration of stratus overnight across the North Bay and
down the Salinas valley. Aside from widespread coastal status and
patchy fog...mainly clear skies prevail over the interior. Low
clouds will push back to the coast by noon today making way for
clear skies through this afternoon over coastal terminals and late
tonight for the inland terminals. Winds will remain light through
the morning then increase this afternoon with the onset of the
seabreeze.
Vicinity of KSFO...VFR conditions expected to prevail through the
day however a slight chance of IFR cigs this morning remains
possible but confidence remains low. Winds will remain light and
locally variable through the morning then increase this afternoon
with the onset of the seabreeze.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...LIFR/VLIFR cigs expected through the
early morning with clearing expected around 15z-16z. Winds will
remain light and locally variable through the morning then
increase this afternoon with the onset of the seabreeze.
&&
.MARINE...as of 2:19 AM PDT Monday...Light northwesterly winds
and seas will prevail through the first half of the work week as
high pressure persists over the Eastern Pacific. Northerly wind
and seas will increase midweek as a thermal trough develops along
the coast tightening the pressure gradients over the northern
outer waters. Strongest winds are expected over the outer waters
while the inner waters remain mostly light.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...None.
PUBLIC FORECAST: Bell/Dykema
AVIATION: CW
MARINE: CW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.